Alert archive / Texas / Tornado Warnings in 2017

Tornado Warning 12, NWS Corpus Christi, TX

September 25, 2017La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at Sep 25, 2017, 7:50 PM CDT for La Salle County, Webb County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2017, 7:50 PM CDT (00:50 UTC)
Expired
Sep 25, 2017, 8:15 PM CDT
In force
25 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties La Salle County, TX, Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2017-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2017-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

150 
WFUS54 KCRP 260050
TORCRP
TXC283-479-260115-
/O.NEW.KCRP.TO.W.0012.170926T0050Z-170926T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
750 PM CDT MON SEP 25 2017

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Northern Webb County in south central Texas...
  Southwestern La Salle County in south central Texas...

* Until 815 PM CDT
    
* At 749 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Encinal, moving north at 15 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This tornadic thunderstorm will remain over mainly rural areas of
  northern Webb and southwestern La Salle Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2820 9940 2822 9939 2824 9928 2801 9927
      2800 9945 2820 9950
TIME...MOT...LOC 0049Z 168DEG 11KT 2807 9937 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

MB
1 follow-up statement
338 
WWUS54 KCRP 260106
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
806 PM CDT MON SEP 25 2017

TXC283-479-260116-
/O.EXP.KCRP.TO.W.0012.000000T0000Z-170926T0115Z/
Webb TX-La Salle TX-
806 PM CDT MON SEP 25 2017

...THE TORNADO WARNING FOR NORTHERN WEBB AND SOUTHWESTERN LA SALLE
COUNTIES WILL EXPIRE AT 815 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 2820 9940 2822 9939 2824 9928 2801 9927
      2800 9945 2820 9950
TIME...MOT...LOC 0106Z 168DEG 11KT 2811 9938 

$$

MB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 25, 6:33 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 25, 6:33 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
633 PM CDT Mon Sep 25 2017

.DISCUSSION...
Please see the discussion below for more details.

&&

.AVIATION...
Widespread VFR conditions will gradually transition to MVFR
conditions by the early morning hours across most of South Texas.
However, the main issue will be an increasing coverage of showers
and thunderstorms across the western one-third of South Texas,
generally west of Highway 16. Will continue to advertise
thunderstorms through most of the TAF fcst pd for the Laredo TAF
site. Further east for the remainder of the TAF sites, rain
chances will be a bit lower and delayed until the early to mid
morning hours. Better chances for thunder will be during the aftn
across these particular locations as well. MVFR cigs will
gradually transition to VFR cigs by mid to late morning Tuesday
across most areas except Laredo where MVFR cigs will hold on even
into the aftn.

&&

.PREVIOUS DISCUSSION... /Issued 313 PM CDT Mon Sep 25 2017/

SHORT TERM (Tonight through Tuesday Night)

Activity across the eastern half of the region will slowly dissipate
with the loss of daytime heating while better support/dynamics
across the west may get things going out there by later this
evening. Hi-res guidance then shows more activity across the
Southern Coastal Bend developing spreading farther inland through
the morning hours, basically a near repeat of activity we had
today.

The one big difference for Tuesday is the idea of widespread
convection across the Brush Country and Rio Grande Plains
developing by early/mid-afternoon. We continue with the higher
PoPs and threat of moderate to heavy rainfall across the western
quarter/third of the region through Tuesday night/Wednesday
morning. A lot of this depends on location and timing of the
shortwave troughs traversing through the region the next 36-48
hours as the longwave trough to our west sets up shop. It could
be a very fine line where some of these impulses clip the extreme
western portions of the region allowing for stronger storms to
develop with much higher QPF or they stay just far enough north to
produce minimal impacts. There has been a decent consensus of
bigger impacts for a few days now just to our north. This trend
hasn't changed too much but when looking at some smaller scale
processes it may not mean much.

With more rain and cloud cover temperatures will be tempered down a
bit but the humidity factor will remain ugly as PWATs continue to
modify upward.

LONG TERM (Wednesday through Monday)...

The period begins with an upper level closed low moving into the
Four Corners area and a series of upper level disturbances that will
provide instability across our region. The energy provided by the
disturbances, and high deep layer moisture filtering from the
Pacific will continue the potential for moderate to heavy rainfall
through Wednesday and possibly into Thursday, especially for the
northwestern portion of the area. Eastern portions of the area will
see more of a diurnal pattern in the convection, but with very moist
area, seabreeze convection that develops could produce briefly heavy
rains.  A weak cold front will move south reaching our area Friday
or Friday night. Temperatures are not expected to drop
significantly, but we will get slightly drier air into the
region...at least briefly. A return to a more zonal flow is expected
by the weekend. High temperatures will remain in the upper 80s along
the coast to around 90 inland. A drop on the low temperatures of a
couple of degrees is expected for the weekend after the passage of
the cold front. Otherwise, low temperatures will remain near normal
values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  91  77  89  75  /  50  50  40  30  10
Victoria          74  89  74  90  72  /  10  40  20  20  10
Laredo            78  94  77  91  75  /  60  60  70  50  50
Alice             75  92  75  91  73  /  40  50  40  40  30
Rockport          80  89  79  88  78  /  30  50  30  30  10
Cotulla           76  92  75  91  73  /  60  70  80  70  50
Kingsville        77  93  76  91  75  /  40  50  40  30  20
Navy Corpus       80  89  80  88  79  /  50  50  30  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

MB/80...AVIATION
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
515 AM CDT Mon Sep 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
515 AM CDT Mon Sep 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will be possible
across the region today into tonight. Storms are not expected to
become severe.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered showers and thunderstorms will be possible
each day through Friday across the Gulf Waters and much of South
Texas. A moderate to at times heavy rainfall threat could
materialize over the Rio Grande Plains Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

TMT/LB

In the hours before

Local storm report, Sep 25, 2:34 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT MON SEP 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     WATER SPOUT      PERNITAS POINT          28.06N  97.91W
09/25/2017                   LIVE OAK           TX   PUBLIC

            LIVE OAK SHERIFFS OFFICE RELAYED PUBLIC REPORT OF A
            WATERSPOUT AND 2 SMALL FUNNEL CLOUDS OVER LAKE MATHIS
            NEAR FIESTA MARINER. REPORT TIME ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CRP1700301

KW
Special weather statement, Sep 25, 7:33 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
733 PM CDT MON SEP 25 2017

TXZ229-239-260100-
Webb-La Salle-
733 PM CDT MON SEP 25 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

At 733 PM CDT, a strong thunderstorm was located over Encinal, moving
north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Encinal and Callaghan.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2815 9917 2786 9917 2786 9950 2815 9950
TIME...MOT...LOC 0033Z 174DEG 10KT 2802 9935

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:33 PM CDTSpecial Weather StatementCRPWebb27 min
Sep 25, 8:17 PM CDTSpecial Weather StatementCRPLa Salle28 min
Sep 25, 8:51 PM CDTRiver Flood WarningCRPWebb7 days
Sep 25, 9:55 PM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 25, 10:56 PM CDTFlash Flood WarningCRPWebb3 hr
Sep 25, 11:05 PM CDTAreal Flood AdvisoryCRPLa Salle3 hr
Sep 26, 3:41 AM CDTFlash Flood WatchCRPDuval, La Salle, McMullen, Webb59 hr
Sep 26, 2:37 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
Sep 26, 2:53 PM CDTRiver Flood WarningCRPWebb70 hr
Sep 26, 3:04 PM CDTSpecial Weather StatementCRPLa Salle26 min
Sep 26, 3:24 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
Sep 26, 5:19 PM CDTSpecial Weather StatementCRPDuval41 min
Sep 26, 5:58 PM CDTSpecial Weather StatementCRPLa Salle47 min
Sep 26, 6:55 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.